MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K2
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Case description: this spontaneous report was received from an us health care professional and concerns a female patient.The patient was injected with radiesse (+) into the temple (off label use of device), on (b)(6) 2025 (reported as tuesday prior to the date of this report).Batch number was reported as unknown.Radiesse (+) was hyperdiluted (reported as rhd) (product preparation issue, off label use of device) in a 2:1 ratio and injected using a 25g, 1.5 inch needle.In (b)(6) 2025, after the radiesse (+), the patient experienced a suspected occlusion in the temple.On thursday (b)(6) 2025, at 22:45 (reported as night at 1045), the patient stated she had some discoloration to her temple.It was spreading near the eye, down the cheek and up, near the forehead, with noted livedo reticularis.The patient did not have any pain or vision loss.Capillary refill was 2-3 seconds.Physician sent patient to another local injector to assess under ultrasound (reported as u/s) and plan treatment.The outcome of the event was unknown.
 
Additional Manufacturer Narrative
This case was assessed by merz north america as serious.The event of vascular occlusion was assessed as expected based on the currently valid us instructions for use leaflet of radiesse (+) and possibly related to the treatment with radiesse (+).The reported event discoloration to the temple and noted livedo reticularis are considered to be a symptom of vascular occlusion and were therefore not coded.Off label use of device and product preparation issue were coded only for formal reasons.Injection into the temple is no approved indication for radiesse (+) in us.Dilution of radiesse (+) for injection into the temple is not approved for radiesse (+) in us.Based on the information provided, this case was assessed as reportable to the fda as the event of vascular occlusion was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.
 
Event or Problem Description
Case description: this spontaneous report was received from an us health care professional and concerns a female patient.The patient was injected with radiesse (+) into the temple (off label use of device), on (b)(6)2025 (reported as tuesday prior to the date of this report).Batch number was reported as unknown.Radiesse (+) was hyperdiluted (reported as rhd) (product preparation issue, off label use of device) in a 2:1 ratio and injected using a 25g, 1.5 inch needle.In february 2025, after the radiesse (+), the patient experienced a suspected occlusion in the temple.On thursday (b)(6)2025, at 22:45 (reported as night at 1045), the patient stated she had some discoloration to her temple.It was spreading near the eye, down the cheek and up, near the forehead, with noted livedo reticularis.The patient did not have any pain or vision loss.Capillary refill was 2-3 seconds.Physician sent patient to another local injector to assess under ultrasound (reported as u/s) and plan treatment.The outcome of the event was unknown.Follow-up information was received on 04-aug-2025: the reported term suspected occlusion was changed to compression occlusion and the coding remained unchanged.Batch number was reported as a00170010 (expiry date: 23-sep-2026).The batch record review was received and the lot number for radiesse (+) was confirmed as a00170010 (expiry date: 23-sep-2026).A lot search in the global safety database was conducted.It was injected superficially.Radiesse (+) was diluted at a 3:1 ratio.The patient had prior aesthetic treatments and tolerated it well.The patient had no medical history or concomitant medications.On (b)(6)2025, after the radiesse (+) injection, the patient experienced the event.A diagnosis was confirmed as compression occlusion.It was dissolved by the physician who performed imaging of it.Laboratory tests were not performed.The outcome of the event remained unchanged.
 
Additional Manufacturer Narrative
This case was assessed by merz north america as serious.The event of vascular occlusion was assessed as expected based on the currently valid us instructions for use leaflet of radiesse (+) and possibly related to the treatment with radiesse (+).The reported event discoloration to the temple and noted livedo reticularis are considered to be a symptom of vascular occlusion and were therefore not coded.Off label use of device and product preparation issue were coded only for formal reasons.Injection into the temple is no approved indication for radiesse (+) in us.Dilution of radiesse (+) for injection into the temple is not approved for radiesse (+) in us.Based on the information provided, this case was assessed as reportable to the fda as the event of vascular occlusion was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.Merz causality re-assessment due to follow-up information received on 04-aug-2025: the batch record review for radiesse (+), lot a00170010, was normal, no nonconformance reports, corrective/preventive actions related to this lot.A lot of searches in the global safety database was conducted on the reported lot (batch a00170010) and no similar events were noted.The reported term suspected occlusion was changed to compression occlusion and the coding remained unchanged.Causality remains unchanged as possibly related to the treatment with radiesse (+).Based on the information provided, this case was assessed as reportable to the fda as the event of vascular occlusion was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.

Brand Name
RADIESSE(+)
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC (FRANKSVILLE)
4133 courtney street, suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC (RALEIGH)
6501 six forks rd
raleigh NC 27615
Manufacturer Contact
juan daccach
6501 six forks road
raleigh 27615
919 582-8000
MDR Report Key21634201
Report Number3013840437-2025-00039
Device Sequence Number9276743
Product Code LMH
UDI-Device IdentifierM2138063M0K25
UDI-Public+M2138063M0K25/$$3260923A00170010$
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Catalogue Number8063M0K2
Device Lot NumberA00170010
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date08/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale